Mycophenolate withdrawal

Hi all, I've been taken of Mycophenolate 500mg twice daily for a short while due to white blood cells been raised & having a throat infection. My question is, a few days after stopping this medication I'm for ever at the loo during the day & night to pass water, also I get terrible twitching in my left leg when I'm trying to sleep. Is this side effects from coming of Mycophenolate? I feel worn out!

3 Replies

  • I already responded to this but the response disappeared.

    Just to say that there are no withdrawal symptoms caused by stopping the mycophenolate. But as the medication is stopped, the underlying disease activity becomes more visible, in this case I suspect that your lupus is causing these symptoms, not the myco.

  • Hi Purpletop, thank you for your reply. Yes I agree with you because, this afternoon my skin is flaring up. It's gone back to itching & looking very red again. Shall phone Lupus clinic to see is I can restart Mycophenolate.

  • Yes, try and go back on 1x500mg per day instead of stopping altogether. They might refuse and offer steroids instead but it depends how you feel about that and on how long the myco is supposed to be stopped (if it's only for few days, then yes, you can go on steroids but no longer than 5 days, otherwise you need to taper down to avoid withdrawal symptoms. If the doctor wants you off myco for more than 5 days, then you're looking at few weeks worth of steroids - are you ok with that?).

    Just be prepared for whatever they suggest - I'd say going back onto 1 tablet instead of 2 is a good compromise but it depends on the severity of your lupus.

You may also like...